What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 14, 12:34 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 14, 12:34 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
134 PM EDT Wed Jul 14 2021
.SYNOPSIS...
Scattered to numerous showers and thunderstorms are
expected to work their way from west to east across the area today
from the mid-morning into the evening. Some of the storms could be
severe with damaging winds. Seasonable temperatures are expected. A
dry day is expected Thursday with seasonably warm and humid
conditions. Hot and humid Friday for areas from Albany south and
east. Scattered to numerous showers and thunderstorms will be
possible again, especially north and west of Albany.
&&
.NEAR TERM /THROUGH TONIGHT/...
Broken band of showers and scattered thunderstorms developing
from the Lake George Saratoga Region through central Mohawk
Valley west into central NY. CAPEs are up to the 1000-2000 j/kg
range and could become a little more unstable before showers and
storms increase in coverage.
Mesoscale analyses show a weak wind shift in central NY that is
associated with one small upper impulse and sharp midlevel
drying feature in water vapor satellite imagery. Low level
forcing very weak but surface based instability and the weak
wind shift boundary along with some lake breezes and upslope
into terrain will help increase the coverage of showers and
storms, along with intensity. Some storms could reach marginal
severe levels if thunderstorm cores descend and get enhanced by
the midlevel drying seen in water vapor imagery, not so
apparent in 12Z upper air data. Temperatures well into the 80s
for highs this afternoon.
Storms should dissipate after sunset with a slightly drier airmass
taking hold as PWATs fall to 1-1.25 inches. Lows mainly in the 60s.
Weak high pressure building in, along with clearing skies and light
winds, should support patchy fog formation, especially in areas that
see rainfall today.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Thursday, midlevel heights rise slightly in the wake of Wednesday's
trough. Not much of an airmass change overall, with 500 mb heights
in the mid to upper 580s (dam) and 850 mb temps in the mid to upper
teens (C). Humid conditions will continue with a light southwesterly
flow promoting dewpoints in the 65-70F range most areas. Pockets of
SBCAPE of 1000-1500 J/kg forecast to develop by the HREF Mean, but
due to a lack of trigger and copious midlevel dry air noted on
forecast soundings, will continue dry forecast. Seasonably warm
highs mainly in the 80s expected. Tranquil night expected Thursday
night as the pattern does not change much. Partly cloudy skies with
mild lows in the mid-60s to near 70. A couple of showers or an
isolated thunderstorm could sneak into portions of the western
Adirondacks.
Friday into Friday night, loosely organized, baggy trough approaches
from the west. Upper jet max/low-level baroclinic zone gradually
approaches from the northwest. Ahead of this area, surface to 850 mb
temps are forecast to warm modestly, with 925mb temps approaching
25C and 850mb temps in the upper teens. This will likely yield high
temps a couple degrees warmer than Thursday from the Upper Hudson
Valley to the central Mohawk Valley and points south and east, with
highs in the valleys around 90F. These temps combined with still
muggy conditions with dewpoints around 70F may yield heat indices
exceeding advisory criteria (95F). Deep-layer moisture will increase
along and ahead of the approaching baroclinic zone, with PWAT values
forecast to reach 1.50-1.80 inches. Some uncertainty here though,
with the 00Z.14 NAM keeping the better moisture to the north and
west, compared with the GFS/ECMWF. Will go with likely PoPs north
and west of Albany closer to the better forcing, with chance PoPs
elsewhere. Forcing mechanism is in question from the Capital
District south and east, but it does appear that respectable surface-
based instability will develop, and storms could fire along a
differential heating boundary or weak surface trough. Will retain
likely PoPs N/W of Albany as waves may ripple along the boundary,
inducing lift in the moist airmass. Lows mainly in the 60s.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A positively tilted mid and upper level trough will be upstream of
the Northeast to open the weekend. A cold front will be slowly
moving south/southeast from the St Lawrence River Valley and the
Great Lakes Region. Another bout of showers and thunderstorms is
possible on Saturday. The amounts of instability varies on the
medium range guidance, but with increasing shear with the
approaching front and some heating, then some stronger thunderstorms
may be possible. PWATS will be elevated in excess of 1.50" or +1 to
+2 STDEVs above normal, so some locally heavy rain is possible. Max
temps will be in the upper 70s to lower and spotty mid 80s in the
valleys, and upper 60s to mid 70s over the higher terrain. The
showers and thunderstorms diminish at night with some muggy
conditions expected with lows in the 60s, except for mid 50s over
the southern Dacks and Greens.
Sunday...A secondary cold front and the upper trough axis will
attempt to move across the region with still some scattered showers
and thunderstorms possible. Substantial sfc heating may be lacking
this day, as highs will be lower than Saturday with 70s to lower 80s
with a few upper 60s over the mtns. The scattered showers will taper
off Sunday night with lows in the upper 50s to mid 60s.
Monday to Tuesday....High pressure builds in from the Midwest and
Great Lakes Region late Monday into Tuesday. The front remains near
New England early Monday, so a threat for isolated to scattered
showers or an isolated thunderstorm continues. Some of the activity
will be diurnally driven due to differential heating in the valleys
to mtns. Temps will be seasonable on Monday in the 70s to around 80F
over the mtns and hills, and lower to mid 80s in the valleys. Lows
will be similar to Sunday night with lowering dewpts. Most of
Tuesday should be dry with weak sfc ridging early on, but then a
weak sfc trough of cold front may approach late in the day with
isold to scattered showers or an isold thunderstorm. Seasonal temps
continue on Tue.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
An upper level disturbance sfc trough will move across the
region this afternoon focusing scattered showers and
thunderstorms. High pressure will bring fair weather back
tonight into Thursday.
VFR conditions are expected this afternoon outside of
showers/thunderstorms, with brief periods of MVFR/IFR Vsbys
within showers/storms. Best chance for thunderstorms will be
through 22Z/Wed at KGFL and KALB, through 23Z/Wed at KPSF, and
through 00Z/Wed at KPOU.
For tonight, abundant low level moisture and light winds should
allow areas of fog to form, especially in areas which receive
downpours prior to sunset. There is a chance for IFR/LIFR
Vsbys/Cigs at all TAF sites, mainly between 06Z-12Z/Thu,
although could start earlier at KGFL and KPSF.
Once any fog/low clouds lift between 11Z-13Z/Thu, VFR conditions
are expected for the remainder of Thursday.
Winds will be south to southwest at 5-10 KT this afternoon, with
some gusts of 15-20 KT possible. Winds will become southwest to
west and decrease to less than 5 KT this evening, and
light/variable overnight. On Thursday, winds will be mainly
southwest to west at 5-10 KT.
Winds will be stronger, and variable in direction in and near
any thunderstorms this afternoon.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
A warm and humid day is expected today with scattered to
numerous showers and thunderstorms. Rain is not expected on
Thursday, with seasonably warm temperatures and minimum RH
values in the 50 to 60 percent range. Winds will be fairly
light. Showers and thunderstorms will be possible again on
Friday, especially north and west of Albany, with minimum RH
values 50 to 70 percent.
&&
.HYDROLOGY...
Scattered to numerous showers and thunderstorms are expected
to move from west to east across the region today. Locally heavy
rainfall is possible, which could result in some minor
urban/poor drainage flooding, especially since soils are fairly
saturated. However, the storms should be progressive, which
should mitigate a more widespread flood threat. Dry weather
returns on Thursday, but more periods of rain are expected
Friday into the weekend.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Thompson
NEAR TERM...NAS/Thompson
SHORT TERM...Thompson
LONG TERM...Wasula
AVIATION...KL
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 14, 3:11 AM EST, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
411 AM EDT Wed Jul 14 2021
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
411 AM EDT Wed Jul 14 2021
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Today and tonight.
There is a marginal to slight risk for severe weather this afternoon
and evening with the main threat being isolated to scattered
damaging wind gusts. Locally heavy rainfall could result in isolated
minor urban and poor drainage flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms Friday through Sunday, mainly
during the afternoon and evening hours.
The return of warm and humid conditions may result in heat index
values reaching the mid and upper 90s Friday in the Hudson and
Mohawk Valleys as well as lower portions of the Berkshires and
Litchfield Hills. Heat Advisories may be necessary.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 14, 12:17 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Albany NY
117 PM EDT Wed Jul 14 2021
NYZ042-043-141800-
Northern Washington-Northern Warren-
117 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES...
At 116 PM EDT, a strong thunderstorm was located over Rogers Rock
Campground, or 15 miles north of Whitehall, moving northeast at 65
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hague, Rogers Rock Campground, Putnam, Wright, Sabbath Day Point,
Indian Kettles, Graphite, Putnam Station, Silver Bay and Glenburnie.
If outdoors, consider seeking shelter inside a building.
If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4380 7338 4377 7335 4374 7337 4372 7337
4369 7341 4366 7351 4379 7359 4381 7338
TIME...MOT...LOC 1716Z 246DEG 55KT 4377 7347
ATESpecial weather statement, Jul 14, 12:53 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Albany NY
153 PM EDT Wed Jul 14 2021
NYZ041-084-VTZ013-141845-
Southern Washington-Northern Saratoga-Bennington-
153 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA...SOUTHERN
WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...
At 152 PM EDT, a strong thunderstorm was located near Fort Edward, or
8 miles south of Glens Falls, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Salem, Fort Edward, Greenwich, Gates, Porter, Northumberland,
Schuylerville, Rupert, Victory, Sandgate, Argyle, Cossayuna, Center
Falls, Goose Island, Grangerville, East Hebron, Middle Falls, West
Rupert, Fitch Point and Starks Knob.
This includes Interstate 87 between exits 16 and 17N.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4309 7315 4309 7375 4326 7371 4332 7325
TIME...MOT...LOC 1752Z 265DEG 26KT 4319 7364
KSL
Special weather statement, Jul 14, 1:07 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albany NY
207 PM EDT Wed Jul 14 2021
NYZ041-053-054-084-VTZ013-014-141845-
Western Rensselaer-Eastern Rensselaer-Southern Washington-Northern
Saratoga-Western Windham-Bennington-
207 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA...SOUTHERN
WASHINGTON...NORTHEASTERN RENSSELAER...NORTHWESTERN BENNINGTON AND
WEST CENTRAL WINDHAM COUNTIES...
At 206 PM EDT, a strong thunderstorm was located near Greenwich, or
10 miles northeast of Mechanicville, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Arlington, Salem, Manchester, Shaftsbury, Cambridge, Greenwich,
Manchester Center, Gates, Lee, White Creek, Easton, Stillwater,
Schuylerville, Sunderland, Victory, Sandgate, Glastenbury, Somerset,
Deans Corners and Center White Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4295 7295 4292 7366 4293 7366 4294 7365
4294 7364 4295 7366 4295 7367 4310 7370
4322 7301
TIME...MOT...LOC 1806Z 261DEG 31KT 4302 7357
ATESpecial weather statement, Jul 14, 1:32 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
232 PM EDT Wed Jul 14 2021
NYZ041-050-053-054-084-141915-
Western Rensselaer-Eastern Rensselaer-Southern Washington-Southern
Saratoga-Northern Saratoga-
232 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SARATOGA...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN RENSSELAER COUNTIES...
At 231 PM EDT, a strong thunderstorm was located near Country Knolls,
or near Clifton Park, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clifton Park, Mechanicville, Waterford, Round Lake, Country Knolls,
Halfmoon, Malta, Lee, Pittstown, Easton, Stillwater, Schaghticoke,
Valley Falls, Schaghticoke Hill, Johnsonville, Willow Glen, Coons,
Pleasantdale, Elnora and North Cambridge.
This includes Interstate 87 between exits 8A and 12.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4279 7339 4278 7370 4280 7372 4282 7372
4282 7373 4279 7377 4279 7379 4278 7379
4278 7382 4279 7383 4296 7387 4305 7345
TIME...MOT...LOC 1831Z 260DEG 14KT 4288 7375
ATESpecial weather statement, Jul 14, 1:47 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Albany NY
247 PM EDT Wed Jul 14 2021
NYZ052>054-141930-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-
247 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY AND CENTRAL
RENSSELAER COUNTIES...
At 247 PM EDT, a strong thunderstorm was located over Latham, moving
east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Troy, Cohoes, Watervliet, Colonie, Latham, Menands, Green Island,
Grafton, Waterford, Berlin, Loudonville, Center Brunswick, Brunswick,
Pittstown, Poestenkill, South Troy, Lansingburgh, Shakers,
Quackenkill and Albia.
This includes the following highways...
Interstate 87 between exits 2 and 7.
Interstate 787 between exits 8 and 9.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4270 7337 4270 7384 4277 7384 4280 7371
4278 7370 4278 7369 4281 7366 4287 7339
TIME...MOT...LOC 1847Z 262DEG 19KT 4277 7375
ATESpecial weather statement, Jul 14, 1:53 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
253 PM EDT Wed Jul 14 2021
NYZ084-VTZ013-141930-
Southern Washington-Bennington-
253 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHWESTERN BENNINGTON COUNTIES...
At 253 PM EDT, a strong thunderstorm was located over Cambridge, or 9
miles south of Salem, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Arlington, Shaftsbury, Cambridge, White Creek, Sunderland, Sandgate,
Glastenbury, Center White Creek, Battenville, Chiselville, Post
Corners, Center Falls, East Arlington, Eagleville, Anaquassacook,
North Cambridge, Hidden Valley, East Kansas, Sunderland Station and
Bouplon Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4294 7332 4294 7338 4295 7339 4295 7340
4296 7341 4296 7344 4310 7349 4319 7311
4299 7300 4298 7301
TIME...MOT...LOC 1853Z 256DEG 20KT 4304 7336
ATE